Florida, 2005

Strong Wind in Florida, March 28, 2005

March 28, 2005 · NWS JAX · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 28, 10:30 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 28, 10:30 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EST MON MAR 28 2005

.UPDATE...MSAS SFC ANALYSIS SHOWING DEVELOPING LOW PRESSURE ACROSS
NORTH CAROLINA WITH TRAILING COLD FRONT WELL SOUTH OF OUR REGION.
UPPER LOW ACROSS EASTERN TENN WITH POTENT VORT MAX MOVING ESE ACROSS
NW GA. THERE WAS CONSIDERABLE AMOUNT OF WRAP AROUND CLOUDS COVERING
MUCH OF GA (EXCEPT THE EXTREME SE). MODELS INDICATE THIS CLOUD COVER
PERSISTING THROUGH SE GA THROUGH EARLY AFTERNOON AS THE UPPER LOW
MOVES EAST. CLOUD COVER DECREASING DURING THE COURSE OF THE
AFTERNOON ACROSS SE GA. ELSEWHERE...DRY SLOT (WITH 150 KNOT JET AT
375 MB AS PER TLH SOUNDING) MOVING THROUGH NORTH FL RESULTING IN
MOSTLY SUNNY CONDITIONS. EXPECT THESE CONDITIONS TO CONTINUE AS DRY
AIR AND NVA MOVES IN. AS FOR WINDS...HAVE BEEN OCCASIONALLY GETTING
SUSTAINED WINDS OF 25 MPH IN A COUPLE OF SPOTS...BUT BELIEVE WE CAN
KEEP THEM IN THE LAKE WIND ADVISORY CRITERIA WITH GUSTS TO 35 MPH AS
WHAT IS IN CURRENT FORECAST. AS FOR MAX TEMPS...WILL NEED TO RAISE
THEM A FEW DEGREES IN FL OTHERWISE OK
ELSEWHERE.
&&

.MARINE...TIGHT PRESSURE GRADIENT TO COTNINUE AS LOW PRESSURE
CONTINUES TO DEVELOP ACROSS THE MID ATLANTIC THIS AFTERNOON. EDISTO
BUOY (TO THE NORTH) HAS WIND GUSTS TO 37 KNOTS. STILL THINK WE WILL
BE GETTING THESE GUSTS THIS AFTERNOON WELL OFFSHORE AS DRIER AIR
MOVES IN. WILL KEEP THE CURRENT GALE WARNING OFFSHORE GOING AND SCA
NEAR SHORE.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY
     FOR THE FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
     MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND       UNION.
GA...LAKE WIND ADVISORY IN EFFECT FROM 9 AM UNTIL 7 PM EST MONDAY
     FOR THE FOLLOWING ZONES...APPLING...ATKINSON...BACON...
     BRANTLEY...CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL
     GLYNN...COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...
     JEFF DAVIS...PIERCE...WARE...AND WAYNE.
AM...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM UNTIL 7 PM EST MONDAY
     FOR THE FOLLOWING ZONES...ALTAMAHA SOUND TO FERNANDINA
     BEACH FL OUT 20 NM...FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM...AND ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20
     NM.
     GALE WARNING IN EFFECT FROM 9 AM UNTIL 7 PM EST MONDAY FOR THE
     FOLLOWING ZONES...ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST.
     AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST. AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&

PP/MZ/RK
Hazardous weather outlook, Mar 28, 1:00 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EST MON MAR 28 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
100 PM EST MON MAR 28 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...WIND ADVISORY IN EFFECT FOR NORTHEAST FLORIDA AND COASTAL
SOUTHEAST GEORGIA UNTIL 7 PM EST THIS EVENING...

...LAKE WIND ADVISORY IN EFFECT FOR INTERIOR SOUTHEAST GEORGIA UNTIL
7 PM THIS EVENING...

...GALE WARNING IN EFFECT TODAY FROM ALTAMAHA SOUND GEORGIA TO
FLAGLER BEACH FLORIDA FROM 20 NM TO 60 NM OFFSHORE...

STRONG WEST WINDS CAN BE EXPECTED WITH GUSTS TO 40 MPH THROUGH THE
EARLY EVENING HOURS. PLEASE REFER TO THE LATEST WIND ADVISORY
MESSAGE FOR MORE DETAILS.

WEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE CAN
BE EXPECTED IN THE OFFSHORE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...SCATTERED
THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Duval

When
March 28, 1:00 PM EST
Where
Duval forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$25,000
Reported by
NEWSPAPER

Gusty winds across city with highest measured gust 39 mph at KJAX. Tree down on house at 2000 block of McQuade Street in west Jacksonville. Photo by Jon M. Fletcher of The Florida Times-Union.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470304.